Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 170, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Sep 5, 2015, 2:38 PM EDT for Burke County, Richmond County, Georgia. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2015, 2:38 PM EDT (18:38 UTC)
- Expired
- Sep 5, 2015, 3:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Burke County, GA, Richmond County, GA
The radar
The Charleston,SC radar (KCLX), 102 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 3:17 PM EDT | TSTM WND DMG | 5 Ese Keysville, GA | BURKE COUNTY SHERIFF REPORTED TREES DOWN ON GEORGE PERKINS ROAD NORTHWEST OF WAYNESBORO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
941
WUUS52 KCAE 051838
SVRCAE
GAC033-245-051945-
/O.NEW.KCAE.SV.W.0170.150905T1838Z-150905T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
238 PM EDT SAT SEP 5 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BURKE COUNTY IN EAST CENTRAL GEORGIA...
SOUTHEASTERN RICHMOND COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 345 PM EDT
* AT 238 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HEPHZIBAH...OR 8 MILES NORTH
OF WAYNESBORO...AND MOVING SOUTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
WAYNESBORO AND HEPHZIBAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3307 8229 3318 8226 3330 8212 3335 8197
3325 8184 3325 8185 3321 8179 3322 8177
3320 8176 3317 8177 3315 8175 3293 8192
3292 8196
TIME...MOT...LOC 1838Z 039DEG 7KT 3321 8204
$$
CJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 1:59 PM EDT, 39 minutes earlier.
Area forecast discussion, Sep 5, 1:59 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 159 PM EDT SAT SEP 5 2015 .SYNOPSIS... AN UPPER-LEVEL LOW OFF THE CAROLINA COAST WILL DRIFT WEST INTO THE SOUTHEASTERN STATES THIS WEEKEND. AN EASTERLY FLOW OFF THE ATLANTIC WILL KEEP COOLER TEMPERATURES OVER THE AREA INTO EARLY NEXT WEEK. THE UPPER RIDGE WILL TRY TO BUILD BACK OVER THE AREA BY THE MIDDLE OF NEXT WEEK ALONG WITH WARMING TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AN UPPER LEVEL LOW OFF THE CAROLINA COAST WILL DRIFT WESTWARD ACROSS SOUTHERN SOUTH CAROLINA INTO GEORGIA OVERNIGHT. SURFACE HIGH PRESSURE CENTERED ALONG THE NEW ENGLAND COAST WILL RIDGE INTO THE REGION PROVIDING A MOIST EASTERLY FLOW. THE BEST INSTABILITY AND CONVERGENCE SHOULD FOCUS HIGHEST POPS IN THE SOUTHERN MIDLANDS AND CSRA WITH LOWER CHANCES TO THE NORTHEAST. CANNOT RULE OUT THE POSSIBILITY OF ISOLATED PULSE SEVERE STORMS...THOUGH THE ENVIRONMENT DOES NOT LOOK AS CONDUCIVE WITH LESS DRY AIR ALOFT AVAILABLE COMPARED TO FRIDAY. AFTERNOON TEMPERATURES WILL WARM INTO THE MID 80S TO AROUND 90. OVERNIGHT LOWS WILL BE NEAR NORMAL IN THE UPPER 60S TO AROUND 70 DEGREES. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... UPPER LEVEL LOW IS FORECAST TO BE CENTERED JUST TO THE WEST OF THE CSRA DURING THE DAY MONDAY. THIS LOW WILL CONTINUE TO SLOWLY RETROGRADE WESTWARD...BECOMING CENTERED OVER THE NORTHERN GULF LATE MONDAY NIGHT. THIS FLOW PATTERN WILL KEEP A RELATIVELY MOIST AND DEEP EASTERLY WIND THROUGH MUCH OF THE PERIOD. PW VALUES WILL REMAIN HIGH WITH ALL THE MOISTURE...WITH READINGS POSSIBLY APPROACHING 2 INCHES IN PLACES. DO EXPECT SOME DIURNAL SHOWERS AND THUNDERSTORMS TO DEVELOP IN THIS FLOW PATTERN...ESPECIALLY WITH THE SLIGHTLY COOLER TEMPS ALOFT ASSOCIATED WITH THE UPPER LOW. WITH PLENTY OF MOISTURE TO WORK WITH...PERIODS OF HEAVY RAIN MAY OCCUR WITH ANY SLOWER MOVING STORMS. FOR THE MOST PART HAVE CONTINUED WITH CHANCE POPS THROUGH THE PERIOD. AT THE SURFACE...HIGH PRESSURE CENTERED ACROSS PORTIONS OF THE MID-ATLANTIC STATES WILL NUDGE SOUTHWARD INTO THE REGION THROUGH THE PERIOD. THIS WILL BRING SLIGHTLY COOLER AIR INTO THE REGION. THIS MEANS THE FORECAST HIGHS ARE SLIGHTLY COOLER THAN NORMAL...WHILE OVERNIGHT LOWS WILL BE CLOSE TO NORMAL FOR THIS TIME OF THE YEAR. && .LONG TERM /TUESDAY THROUGH SATURDAY/... WESTWARD AND OUT OF THE REGION IT IS FORECAST TO WEAKEN AND EVENTUALLY TRANSITION MORE INTO AN OPEN TROUGH ACROSS THE LOWER MISSISSIPPI RIVER VALLEY REGION. ACROSS OUR AREA...UPPER LEVEL RIDGE THAT HAS BEEN OVER THE WESTERN ATLANTIC WILL PUSH BACK INTO THE REGION. THIS BRINGS MORE OF A SOUTHWESTERLY FLOW ALOFT. THE AREA WILL STILL HAVE GOOD LOW-LEVEL MOISTURE...SO DO EXPECT TO SEE SCATTERED AFTERNOON SHOWERS/STORMS THROUGH MUCH OF THE FORECAST PERIOD. BETTER CHANCES FOR ORGANIZED RAINFALL MAY OCCUR LATE IN THE PERIOD AS UPPER LEVEL ENERGY MOVES SOUTHEASTWARD OUT OF THE PLAINS STATES. THIS WILL DEEPEN THE TROUGH ACROSS THE MIDDLE OF THE COUNTRY...EVENTUALLY PUSHING THE TROUGH TOWARDS THE SOUTHEASTERN STATES BY FRIDAY. BEST CHANCE FOR RAINFALL WILL OCCUR FRIDAY THROUGH SATURDAY. TEMPS RISE A FEW DEGREES IN THE LONG TERM...BUT FOR THE MOST PART AFTERNOON HIGHS CLOSE TO CLIMATE NORMALS...WHILE OVERNIGHT LOWS SLIGHTLY ABOVE NORMAL. && .AVIATION /18Z SATURDAY THROUGH WEDNESDAY/... MAINLY VFR THIS AFTERNOON INTO THE EVENING. NORTHEAST WINDS 5 TO 10 KNOTS ACROSS THE TAF SITES AS HIGH PRESSURE RIDGES IN FROM THE NORTH. MOISTURE AND INSTABILITY COMBINED WITH DAYTIME HEATING WILL BRING SCATTERED CONVECTION TO THE REGION THROUGH THE BEST CHANCE FOR CONVECTION WILL BE ACROSS THE CSRA WHERE INSTABILITY WILL BE GREATEST. HAVE INCLUDED VCSH IN AGS/DNL THROUGH THE EVENING. MODELS INDICATE LOW CLOUDS TO DEVELOP LATE TONIGHT BRINGING MVFR/IFR CONDITIONS TO ALL TAF SITES AROUND 09Z. SHOULD SEE VFR RETURN BY MIDDAY SUNDAY AS BOUNDARY LAYER MIXING DEVELOPS. SCATTERED CONVECTION WILL DEVELOP ONCE AGAIN SUNDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...LATE NIGHT/MORNING FOG/STRATUS POSSIBLE...WITH A CHANCE OF SHOWERS AND POSSIBLE THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Sep 4, 3:44 PM EDT, 22 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 344 PM EDT FRI SEP 4 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-051945- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 344 PM EDT FRI SEP 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT. A FEW OF THE THUNDERSTORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 5, 11:12 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1112 AM EDT SAT SEP 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG 9 SE VIDETTE 32.94N 82.14W
09/04/2015 BURKE GA PUBLIC
PUBLIC REPORTED A FEW SMALL TREES AND LIMBS
DOWN.
&&
NWS COLUMBIA SC
IRIS SYSTEMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:27 PM EDT | Special Weather Statement | CAE | Lincoln, McDuffie | 63 min |
| Sep 5, 3:13 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.